HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   High Cholesterol (http://www.healthboards.com/boards/high-cholesterol/)
-   -   High everything it seems :( (http://www.healthboards.com/boards/high-cholesterol/941505-high-everything-seems.html)

mbare27 03-05-2013 10:17 PM

High everything it seems :(
 
Hi ev1,
I always knew my thyroid is all outta whack, and i stopped taking the meds for awhile. I was put on a med for panic attacks and anxiety, serequel. Well it did help with the panic attacks and all so well it even hid my hypothyroid symptoms.
Meantime i gained 40 pounds, serequel stopped helping me sleep so went to Dr and got thyroid tested again and all.
Throid level was really bad, TSH no reflex FT4 - normal range .34 - 5.60 - mine is 29.94
Also my mom passed away from Polycystic Kidney renal failure and my younger sister has it now too, so i wanted tests done on it. Luckily that was all fine.
But my cholesterol levels? OMG i sure wasn't expecting this.

cholesterol 320
triglyceride 708
hdl 43
non hdl cholesterol 277
calculated ldl unable to calculate ldl since tri was too high
cholesterolhdl ratio 7.4
vldl 142

I read up on the serequel more and i am sure tween that and my thyroid being so outta whack it raising the cholesterol, but Dr put me on Crestor. I am off the serequel and on thryoid meds now. But is the crestor neccessary seems to making me feel worse than i did b4 i got the blood tests. i been on it 2 weeks. about a week ago my hip started to hurt real bad, couldn't even bend over. now is my whole lower back hurst so bad can't even stand straight up. I went to reading and noticed that is a side effect alot of the statins have and doesn't seem to be good to take while ur thyroid not regulated either? also can cause anxiety and insomnia? well i got off a med that took care of that most of the time, so get off one to take one that gives me more of it?

Any1 else had same problems with the crestor and what would be best to take instead? maybe change diet better and excercise more, take fish oil maybe? any suggestions? the levels really r freaking me out on my cholesterol.:eek:

captjane 03-09-2013 02:04 AM

Re: High everything it seems :(
 
what dose of crestor were you started on? with statins it is best to start on a low dose (crestor is available in 5mg tabs) and then gradually increase it to reduce the chance of side effects. Mostly what people have with statins is leg muscle pain, and often it's the result of being on it long term so the hip and back pain may not be due to the crestor. You will have to make some dietary changes as well and that in combination with statins can really bring your results down much more rapidly. I would start with addressing your triglycerides, and these can elevate for lots of reasons, such as a high fat or high carb diet, eating large meals, taking certain medications, being overweight, drinking alcohol, diabetes or insulin resistance etc so you need to target as many of those as possible and figuring out which ones apply to you.

mbare27 03-09-2013 12:45 PM

Re: High everything it seems :(
 
Hi ty for replying :)
Dr started me on 10mg. I have appt with her this Thurs hopefully she will drop it to 5 mgs instead.
I have went to a very low fat diet this past couple weeks. Drinking mainly only water about 1/2 cup coffee when i wake up. B4 i wasn't very careful about the fatty foods i would eat, such as sweets. Don't eat big meals i eat like bird almost LOL
Think most was due to the serequel and not taking thryoid meds for so long, which i stopped the serequel and been back on thyroid meds for a month now. Don't drink alcohol and no diabetes. Oh also started taking 1000mg fish oil tabs with 300 mg omega-3. Hopefully now i can get that number down. Want to exercise more but with back pain and now the hospital said i have bronchitis, so gonna be a bit b4 i can do more exercising.
thx again for your reply :)

mbare27 03-09-2013 12:47 PM

Re: High everything it seems :(
 
Hi ty for replying :)
Dr started me on 10mg. I have appt with her this Thurs hopefully she will drop it to 5 mgs instead.
I have went to a very low fat diet this past couple weeks. Drinking mainly only water about 1/2 cup coffee when i wake up. B4 i wasn't very careful about the fatty foods i would eat, such as sweets. Don't eat big meals i eat like bird almost LOL
Think most was due to the serequel and not taking thryoid meds for so long, which i stopped the serequel and been back on thyroid meds for a month now. Don't drink alcohol and no diabetes. Oh also started taking 1000mg fish oil tabs with 300 mg omega-3. Hopefully now i can get that number down. Want to exercise more but with back pain and now the hospital said i have bronchitis, so gonna be a bit b4 i can do more exercising.
thx again for your reply :)

captjane 03-09-2013 07:27 PM

Re: High everything it seems :(
 
when I was told I had high cholesterol my trigs were very high too and my ratio came back at 9.2 which was pretty bad. With the low fat diet you need to be careful that you still keep some healthy fats in your diet because your HDL needs to be higher and if you don't get enough healthy fat in your diet that can go even lower and will just make things worse.

edit: I probably should clarify my chol is now within normal range, the 9.2 ratio was when I first found out my chol was high.


All times are GMT -7. The time now is 02:00 AM.